Chemotherapy-induced palmar-plantar erythrodysesthesia syndrome - Recall following different chemotherapy agents

Yuk Fung Hui, Francis J. Giles, Jorge E. Cortes

Research output: Contribution to journalReview article

Abstract

Radiation recall is a phenomenon commonly seen in patients receiving chemotherapy treatment who have previously been exposed to radiation. A phenomenon not clearly described is that of a side effect induced by one chemotherapy agent and later recalled when the patient is given a different chemotherapy regimen. Troxacitabine is an anti-leukemic agent which can be associated with palmar-plantar erythrodysesthesia syndrome (PPES). Here, we report six cases of troxacitabine-induced PPES that was later recalled by various chemotherapy regimens. The recall PPES was mild to moderate and self-limiting in all cases. All of these patients recovered from the recall side effects with minimal medical intervention. We conclude that a recall phenomenon similar to that described after radiotherapy might occur after certain chemotherapy agents. This phenomenon should be considered when evaluating toxicity from chemotherapy, particularly when using new and investigational agents.

Original languageEnglish (US)
Pages (from-to)49-53
Number of pages5
JournalInvestigational New Drugs
Volume20
Issue number1
DOIs
StatePublished - Apr 6 2002
Externally publishedYes

Fingerprint

Drug Therapy
Radiation
Radiotherapy
troxacitabine
Therapeutics

Keywords

  • Chemotherapy
  • Palmar
  • Plantar
  • Recall
  • Side effects
  • Troxacitabine

ASJC Scopus subject areas

  • Oncology
  • Pharmacology
  • Pharmacology (medical)

Cite this

Chemotherapy-induced palmar-plantar erythrodysesthesia syndrome - Recall following different chemotherapy agents. / Hui, Yuk Fung; Giles, Francis J.; Cortes, Jorge E.

In: Investigational New Drugs, Vol. 20, No. 1, 06.04.2002, p. 49-53.

Research output: Contribution to journalReview article

@article{44a316dda5b846b2af6c380f3d296bc9,
title = "Chemotherapy-induced palmar-plantar erythrodysesthesia syndrome - Recall following different chemotherapy agents",
abstract = "Radiation recall is a phenomenon commonly seen in patients receiving chemotherapy treatment who have previously been exposed to radiation. A phenomenon not clearly described is that of a side effect induced by one chemotherapy agent and later recalled when the patient is given a different chemotherapy regimen. Troxacitabine is an anti-leukemic agent which can be associated with palmar-plantar erythrodysesthesia syndrome (PPES). Here, we report six cases of troxacitabine-induced PPES that was later recalled by various chemotherapy regimens. The recall PPES was mild to moderate and self-limiting in all cases. All of these patients recovered from the recall side effects with minimal medical intervention. We conclude that a recall phenomenon similar to that described after radiotherapy might occur after certain chemotherapy agents. This phenomenon should be considered when evaluating toxicity from chemotherapy, particularly when using new and investigational agents.",
keywords = "Chemotherapy, Palmar, Plantar, Recall, Side effects, Troxacitabine",
author = "Hui, {Yuk Fung} and Giles, {Francis J.} and Cortes, {Jorge E.}",
year = "2002",
month = "4",
day = "6",
doi = "10.1023/A:1014421912799",
language = "English (US)",
volume = "20",
pages = "49--53",
journal = "Investigational New Drugs",
issn = "0167-6997",
publisher = "Kluwer Academic Publishers",
number = "1",

}

TY - JOUR

T1 - Chemotherapy-induced palmar-plantar erythrodysesthesia syndrome - Recall following different chemotherapy agents

AU - Hui, Yuk Fung

AU - Giles, Francis J.

AU - Cortes, Jorge E.

PY - 2002/4/6

Y1 - 2002/4/6

N2 - Radiation recall is a phenomenon commonly seen in patients receiving chemotherapy treatment who have previously been exposed to radiation. A phenomenon not clearly described is that of a side effect induced by one chemotherapy agent and later recalled when the patient is given a different chemotherapy regimen. Troxacitabine is an anti-leukemic agent which can be associated with palmar-plantar erythrodysesthesia syndrome (PPES). Here, we report six cases of troxacitabine-induced PPES that was later recalled by various chemotherapy regimens. The recall PPES was mild to moderate and self-limiting in all cases. All of these patients recovered from the recall side effects with minimal medical intervention. We conclude that a recall phenomenon similar to that described after radiotherapy might occur after certain chemotherapy agents. This phenomenon should be considered when evaluating toxicity from chemotherapy, particularly when using new and investigational agents.

AB - Radiation recall is a phenomenon commonly seen in patients receiving chemotherapy treatment who have previously been exposed to radiation. A phenomenon not clearly described is that of a side effect induced by one chemotherapy agent and later recalled when the patient is given a different chemotherapy regimen. Troxacitabine is an anti-leukemic agent which can be associated with palmar-plantar erythrodysesthesia syndrome (PPES). Here, we report six cases of troxacitabine-induced PPES that was later recalled by various chemotherapy regimens. The recall PPES was mild to moderate and self-limiting in all cases. All of these patients recovered from the recall side effects with minimal medical intervention. We conclude that a recall phenomenon similar to that described after radiotherapy might occur after certain chemotherapy agents. This phenomenon should be considered when evaluating toxicity from chemotherapy, particularly when using new and investigational agents.

KW - Chemotherapy

KW - Palmar

KW - Plantar

KW - Recall

KW - Side effects

KW - Troxacitabine

UR - http://www.scopus.com/inward/record.url?scp=0036203270&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036203270&partnerID=8YFLogxK

U2 - 10.1023/A:1014421912799

DO - 10.1023/A:1014421912799

M3 - Review article

C2 - 12003194

AN - SCOPUS:0036203270

VL - 20

SP - 49

EP - 53

JO - Investigational New Drugs

JF - Investigational New Drugs

SN - 0167-6997

IS - 1

ER -